My pain doctor's PA mentioned a drug today called Opana, she felt it would be better for the extended release, more effective then the 40mg oxycontin that I am taking now. Which by the way is not working very well at all. I am on 2-40mg oxycontin a day and 4-15mg oxycodone a day and 2-5mg valium a day.
I see that Opana only comes in 5mg, 10mg, 20mg and 40mg. I wonder how opana compares to oxycontin???
hey there freebird ... i just have to say - my eldest bro was born in 63 and his "passing on" song was freebird!! he was 18. any way, please don't let that get to ya. i've dealt w/it. it's just that i couldn't help but mention how your screen name reminds me of him.
any way ... i tried to go from Fentanyl 225 mcg's every 2 days to three 40mg Opana and i tried it for two weeks. it just didn't do a thing for me. my doc was upset. but i couldn't say it helped when it didn't.
everyone is different. if the oxy isn't helping you than maybe the Opana will help you. from what i gather different meds act on different brain receptors. you may be a person whose brain accepts Opana but not the oxy. so, i would give it a try at least.
best of luck to you! hope you find peace of mind and body
After the comment you made about the Opana not helping after being on the Fentanyl is correct....The Fentanyl is so strong that there isn't a pain med out there that will compare to it. I used to get relief from Oxycontin and Codone (very little but I did) and now taking both (I've tried the Oxycontin since) will not help me at all. The Fentanyl holds on to receptors that will make the other pain meds non-responsive. I looked it up once but it's all very complicated to me. So, I know that even the open would not help you.
Opana is a nice step up from Oxycontin. It is 10x stronger than Oxycontin. If you were to take a 40mg tab of Opana, it would be like taking 60-80 mg of Oxycontin. If your Pain Management Doc recommends it over the Oxycontin then I would suggest trying it. I feel that you'll get better pain relief from it.
I've been on Opana ER for about a year now and it is the best pain medicine I have ever used for my chronic back pain. HOWEVER, I urge you to use caution and do not take more than is prescribed because when you run out, you will have withdrawals that make you think you're dying and nothing else will make it better. Opana hell is what my husband calls it.
I have RSD/CRPS in my left foot from a motorcycle accident about 10 mos ago.I am taking Opana ER 30mg twice daily with 2- 10 mg IR a day for break through.
I've tried several diff pain medications including oxycodone, and this works great for me. I know diff people respond to diff meds, but for the first time since my accident my pain is being controlled.
Hope Opana works for you as well.
my dr just put me on opana ER 10mg 2x day and 2 lortab day for breakthru...before that was prescribed and taking 4 norco 10/325 daily and was not controlling the pain...i've been in this constant flar-up phase few weeks...
i've only been on opana er for 2 days so i know it takes around 5 days to kick in and dr says this mg is a starting point for me and will move up some accordingly...i'm glad and surprised that my pain has subsided some...i assume more relief will come over the next few days...WHAT I'M WONDERING IS....has anyone gotten headaches and felt drowsy on opana er? does this possible side effect go away as your body adjusts like most side effects...OR...is this known to continue w/ opana use? also...if you do end up going up on dosage does that start the side effects all over again or once you go thru intial adjustment u could be home free?
fyi--i've been on lortab, vicoden, norco and percocet in the past (at seperate times) and lortab-no drowsy or headache
norco-indifferent...but less side effects than lortab
which by the way is why i have lortab as breakthru...
do i assume that like my experience w/ the short acting meds above it's trial and error?
this last question is a little pre-mature but just curious...IF the opana continued to make me drowsy (MY LEAST FAVORITE SIDE EFFECT B/C I'M CHASING 2 YR OLD TWINS AROUND) ...do i still wait it out? and for how long? if not...should i try a different long acting before getting to into the opana ...heard u tolerate quick...which wouldn't matter if the plan is to continue...
This will be very effective for your pain, and yes, it made me drowsy for a while until i adjusted to it. Maybe a couple of weeks, really dont remember exactly. Unfortunately, your body adjusts to the pain relieving as well, leading to increased dosages. After a while, there is no where else to go with it.
thank you for sharing your knowledge...glad to know u adjusted to the drowsiness...hopefully, i will too....i'm over the dwelling on what if i tolerate enough that not getting pain relief, risk-benefits etc..etc...been there done that....and my continued education and realistic expectations have given me more of a piece of mind to continue and move forward w/ pain management, non-invasive procedures, tens unit, injections and whatever else moves in and out of the game plan. my injury does require a double fusion but i will prolong that as long as possible....ideal plan to prolong major surgery until stem cell approved and whatever else ...who knows...although, i have been just under getting pain managed recently...i have had it in the past stabilized for long time and even more confident w/ new dr that stabilization is around the corner...i've accepted the fact, finally, that pain will not be 0-2...but i will continue with help of dr to find happy median...the present game plan is a combination of treatments...meds, tens unit, possible rhizatomy, injections....not EXACTLY SURE in what order and when yet b/c just started with new dr and his priority is to control immediate concern...baseline and flare-up pain...in order to calm my mind and body to move forward.....in a nutshell...working on a combiation of things...not just meds...THAT BEING SAID I DON'T DISAGREE W/ MED ONLY TREATMENT...there are many situations where patients exhaused all angles...or had unsuccesfull surgery's just to name a few...MY PARTICULAR SITUATION...is that i haven't had anything major as of yet...and not rushing into anything ESPECIALLY AFTER hearing some scary stories OF patients having major stuff ....on that note...to anyone who reads...i'm sooo sorry to those who have suffered from failed this or that...but if it helps the slightest bit to know THAT I REALLY APPRECIATE YOU SHARING YOUR STORIES, CONCERNS AND RECOMMENDATIONS...I HATE THAT IT COMES UNDER SAD CIRCUMSTANCES FROM THE ADVISEE....IT HELPS THOSE OF US WHO SIT ON THE FENCE have a heads up that we might not have known if it were not for you all....AGAIN SORRY YOUR SUFFERING.
geezeereee...don't know why i just rambled forever...so sorry about that...posting anyways in case somebody gets something out of it...
What doesage size of oxycontin were people taking and then switched to opana??? I am trying to figure out what would be comparable to 40mg 2 times a day of oxycontin??? That stuff is quite expensive too. I see the largest dose they make is 40mg. Any other info would be greatly appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.